Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 29, 2014, 03:56:11 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650644
  • Total Topics: 49678
  • Online Today: 182
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 109
Total: 114

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: crazy question - but what else would you expect from me?  (Read 1798 times)

0 Members and 1 Guest are viewing this topic.

Offline minismom

  • Member
  • Posts: 2,608
  • Quocumque jeceris stabit
crazy question - but what else would you expect from me?
« on: January 27, 2008, 03:34:26 PM »
I was reading some posts, and e-mails that were sent to me, about other folk's experience with Viramune.  Some never had issues, some had the rash but went back on Viramune and haven't had any trouble since (years later).  One thing that I found they all had in common was that they weren't on Susteva for very long.  The range was anywhere from 1mth - under a year before switching to Viramune.  Mini was on Susteva (and Kaletra) for 6yrs (Zerit for 7 1/2).  Could Mini's severe reaction to the Viramune been because her body, in 6yrs, had never changed meds?  I'm asking because hubby and I are still very interested in changing her from Zerit to Viread in the next few months - once we make sure she's OK from her Viramune reaction and only being on a 2-drug regiment.  We're wondering if her body would react in such a severe way when being taken off of Zerit which she's been on for 7 1/2yrs.

Has anyone ever been on a long-term combo (6yrs +), changed combos, and not had a severe reaction other than the usual side-effects?  Would it be better to wean off of a med and onto another rather than just stopping / starting suddenly?  Like start out with 1 dose of Zerit in the am and then a dose of Viread in the pm for a few days, then no Zerit and one dose of Viread / day, then 2 doses of Viread a day. That's the way docs tell you to begin a new formula for babies.  Just seems like a much gentler way of changing meds and maybe reducing, or easing into, side-effects.  Has anyone's doc ever done this? We'll be discussing it w/ her doc, just wanting opionions.

Mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

Offline aztecan

  • Member
  • Posts: 5,432
  • 29 years positive, 57 years a pain in the butt
Re: crazy question - but what else would you expect from me?
« Reply #1 on: January 30, 2008, 12:29:16 AM »
Howdy Mum,

I've never taken Viramune, but did stay on a regimen for long time before switching. I was on AZT, 3TC and Crixivan for 11 years.

I didn't have any side effects, except for Sustiva, which sucked big time for me.

Regarding the weaning on and off, unfortunately, most HIV meds don't work that way. If a person doesn't take the recommended dosage at the prescribed intervals, there may not be enough of the drug in that person's system to fight HIV adequately, which could lead to a viral breakthrough and treatment failure.

It is kind of like drinking half a shot of whistkey. It just doesn't have the same effect as a full shot and won't produce the same effects.

That is why it is stop one, start another when switching regimens.

I hope Mini's issues with Viramune smooth out for you - and her.

BIG HUGS,

Mark
« Last Edit: January 30, 2008, 12:32:50 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline minismom

  • Member
  • Posts: 2,608
  • Quocumque jeceris stabit
Re: crazy question - but what else would you expect from me?
« Reply #2 on: January 30, 2008, 01:02:59 PM »
Thank you, Mark.  And, may I say what a handsome guy you are!

Mum :-*
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

Offline ubotts

  • Member
  • Posts: 347
Re: crazy question - but what else would you expect from me?
« Reply #3 on: January 31, 2008, 10:09:04 AM »
I was on sustiva for quite awhile.. I had crazy nightmares, and really didnt like it at all.

Finally, I had a panel test to see what was working for me and what had stopped working for me.

The Sustiva had stopped working, so they changed my cocktail, which worked for
yrs...

It could be that being on one cocktail for so many years, our bodies get immune
to them, so sometimes change is a good thing..

Talk to your doctor about it..........
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.